Alert archive / Indiana / Areal Flood Warnings in 2017
Areal Flood Warning 33, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at Jun 23, 2017, 11:55 AM EDT for 7 counties in Indiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2017, 11:55 AM EDT (15:55 UTC)
- Expired
- Jun 23, 2017, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Madison County, IN, Marion County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 36 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Jun 23, 10:37 AM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 23, 10:37 AM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1037 AM EDT Fri Jun 23 2017 .UPDATE... Aviation section updated && .SYNOPSIS... Issued at 246 AM EDT Fri Jun 23 2017 A cold front is forecast to cross Indiana today, causing widespread showers and thunderstorms. High pressure will move in from the northwest overnight. The high should control Hoosier weather into Sunday, when another cold front is going to pass. A new high pressure system is predicted to arrive from the west Monday, and be moving off the east of our state by Thursday. && .NEAR TERM /This afternoon/... Issued at 933 AM EDT Fri Jun 23 2017 GOES16 clear channel shows a stream of convection and moisture stretching from Northern Louisiana to western Kentucky and SW Indiana. Surface analysis shows a trough of Low pressure from NW Indiana...stretching SW to SW Missouri. Radar showing showers and storms developing across Central Indiana with the convergence of these two systems. Ongoing Flash Flood watch appears in good shape. Time heights and forecast soundings suggest a saturated column through the afternoon...and precip on radar continues to develop and stream toward southern Central Indiana. Only minor change in the grids was to lower thunderstorms chances as precip appears more "showery" with only a few isolated or scattered rumbles of thunder. Look for steady state temperatures or minimal rises in temperatures with ongoing precipitation. && .SHORT TERM (Saturday through Sunday night)... Issued at 246 AM EDT Fri Jun 23 2017 The forecast problem is POPs Saturday night and Sunday. There is good agreement Saturday should be dry. Some models introduce a slight chance of rain Saturday night, but the consensus does not. There isn't an obvious mechanism to fire storms then that won't also be acting earlier when heating would favor convection. The dry consensus will be used. A low chance is in order for the north late Sunday when a secondary front will be present. With the ground wet from today's rain, but drier air arriving, we'll see partly cloudy days and mostly clear nights from cumulus. With the models similar about temperatures, the consensus forecast should be accurate to within about 2 degrees. Late in the weekend, it will feel more like mid May than late June. && .LONG TERM /Monday through Thursday/... Issued at 302 AM EDT Thu Jun 22 2017 A strong upper trough over the great lakes will dominate our weather early next week as high pressure over the middle Mississippi valley builds east across Kentucky and Tennessee. The GFS and Euro models indicate a few showers are possible part of our area Monday afternoon and evening as a weak upper disturbance moves our way. Will mention a slight chance of showers north and central sections Monday afternoon and a slight chance of evening showers west half Monday evening. Otherwise...high pressure will bring dry and quiet weather through Wednesday as it moves on to the east. High pressure will move on to the east coast and an increasing southerly flow will allow Gulf moisture to spread north into our region by Thursday. Models indicate an unstable air mass by then and will mention a chance of thunderstorms after the middle of next week. Temperatures will be cooler than normal early next week warming to near normal by days 6 and 7 as the upper trough moves on to. the east. Overall Superblend temperatures seem reasonable. && .AVIATION /Discussion for the 231500Z IND TAF Update/... Showers with scattered thunderstorms are expected to produce MVFR conditions for much of the afternoon. Confidence in timing on any thunderstorms is quite low. Thus will continue to use VCTS mention...and update as needed on the fly. (Discussion for 231200Z TAF Issuance)... Issued at 702 AM EDT Fri Jun 23 2017 MVFR ceilings and occasionally IFR ceilings with showers and thunderstorms today improving to VFR tonight. A cold front over northwest Indiana will move south across the region today as the remains of tropical storm Cindy move northeast across Tennessee and Kentucky. Will see an increase in showers and thunderstorms today as these systems merge. Could be heavy rainfall at times with IFR visibilities. Drier air will spread in from the northwest with clouds scattering out. Southwest winds of 10 to 15 knots will become northwest 5 to 10 knots late today and tonight. && .IND WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 8 PM EDT this evening for INZ052>057- 060>065-067>072. && SYNOPSIS...JK NEAR TERM...Puma SHORT TERM...JK LONG TERM....JH AVIATION...JH/JP
Hazardous weather outlook, Jun 23, 4:15 AM EDT, 7 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 415 AM EDT Fri Jun 23 2017 INZ021-028>031-035>049-051-241000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, and Terre Haute 415 AM EDT Fri Jun 23 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Scattered Thunderstorms are possible Today. A few may contain gusty winds...heavy rain...Lightning and small hail. However no outbreaks of severe weather are expected at this time. Hazards: Lightning...Gusty winds...Heavy Rain...Small hail. Timing: Today. Discussion: A cold front will move southeast across central Indiana today. A very moist and unstable air mass will occur ahead of the cold front. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: Cooler and mostly dry weather will occur this weekend through the middle of next week. Some areas could see a slight chance of showers late Sunday and Monday. There will be a chance of thunderstorms all areas by Thursday. It is too early to tell whether any of these will be severe. Discussion: An upper trough will dig into the great lakes this weekend as high pressure over the northern and central plains builds east into the Ohio valley. A warmer and unstable air mass will return after the middle of next week resulting in a chance of thunderstorms by Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ052>057-060>065-067>072-241000- Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown- Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 415 AM EDT Fri Jun 23 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: A flash flood watch is in effect through early evening. Heavy rainfall could produce areas of flooding later today. Scattered Thunderstorms are expected. A few may also contain gusty winds...Lightning and small hail. However no outbreaks of severe weather are expected at this time. Hazards: Lightning...Gusty winds...Heavy Rain...Areas of flooding...Small hail. Timing: Today and early tonight. Discussion: A cold front will move southeast across central Indiana today. In addition the remains of Tropical storm Cindy will move northeast across Tennessee and Kentucky which will produce a very moist and unstable air mass across our region. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: Cooler and mostly dry weather will occur this weekend through the middle of next week. Some areas could see a slight chance of showers late Sunday and Monday. There will be a chance of thunderstorms all areas by Thursday. It is too early to tell whether any of these will be severe. Discussion: An upper trough will dig into the great lakes this weekend as high pressure over the northern and central plains builds east into the Ohio valley. A warmer and unstable air mass will return after the middle of next week resulting in a chance of thunderstorms by Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind JH
In the hours before
Local storm report, Jun 23, 7:00 AM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
700 AM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 AM HEAVY RAIN 3 NW YORKTOWN 40.20N 85.52W
06/23/2017 E1.00 INCH DELAWARE IN TRAINED SPOTTER
&&Local storm report, Jun 23, 7:02 AM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
702 AM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLOOD CAMDEN 40.61N 86.54W
06/23/2017 CARROLL IN PUBLIC
MINOR STREET FLOODING.
&&
DRTLocal storm report, Jun 23, 11:29 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1129 AM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HEAVY RAIN 1 N MUNCIE 40.21N 85.39W
06/23/2017 M3.61 INCH DELAWARE IN PUBLIC
STORM TOTAL RAIN AS OF 11:20 AM.
&&
AWLocal storm report, Jun 23, 11:31 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1131 AM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HEAVY RAIN UNION CITY 40.20N 84.82W
06/23/2017 M2.00 INCH RANDOLPH IN EMERGENCY MNGR
STORM TOTAL AS OF 11:15 AM.
&&
AWThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 10:15 AM EDT | Areal Flood Warning | IND | Carroll, Howard | 6 hr |
| Jun 23, 10:17 AM EDT | Areal Flood Warning | IND | Bartholomew, Decatur, Jennings | 6 hr |
| Jun 23, 11:08 AM EDT | Areal Flood Warning | IND | Hamilton, Hancock, Hendricks, Marion | 6 hr |
| Jun 23, 11:28 AM EDT | Areal Flood Warning | IND | Delaware, Hancock, Henry, Madison, Randolph | 6 hr |
| Jun 23, 11:38 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 4 days |
| Jun 23, 11:38 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 6 days |
| Jun 23, 11:38 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 3 days |
| Jun 23, 11:38 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 4 days |
| Jun 23, 11:38 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 4 days |
| Jun 23, 12:29 PM EDT | Areal Flood Warning | IND | Clay, Hendricks, Marion, Morgan, Parke, Putnam | 6 hr |
| Jun 23, 12:43 PM EDT | Areal Flood Warning | IND | Daviess, Knox, Martin | 6 hr |
| Jun 23, 12:50 PM EDT | Areal Flood Warning | IND | Hancock, Henry, Johnson, Marion, Morgan, Rush and 1 more | 6 hr |
| Jun 23, 2:34 PM EDT | River Flood Warning | IND | Delaware, Randolph | 24 hr |
| Jun 23, 2:34 PM EDT | River Flood Warning | IND | Delaware, Randolph | 23 hr |
| Jun 23, 5:00 PM EDT | Areal Flood Warning | IND | Hamilton, Hancock, Hendricks, Marion | 3 hr |
| Jun 23, 5:01 PM EDT | River Flood Warning | IND | Hamilton, Madison | 51 hr |
Nearby
Areal Flood Warnings in Indiana, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.